Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

Do anyone take Vitamin E for tardive dyskinesia?

Posted by on May. 18, 2012 at 2:44 PM
  • 9 Replies

Had my appointment at Mental Health today. Saw a new doctor.(I go through the county and they have fill in doctors.) I do see the same therapists. This doctor lowered my Abilify from 30 mg to 15 mg.I have shown signs of tardive dysninesia. Have for quite while Nobody said about it before. This doctor said to take Vitamin E  2, 1000 units  a day for it. Does anyone else have it and what do you take for it. Many years ago they had me on cogentin. They stopped that and I haven't taken anything for it. I also take Seroquel, Lexapro, Rozerum. If you take Vitamin E, do you find it helpful? Is it expensive? Don't  need a prescription for it. Thanks for your help.

by on May. 18, 2012 at 2:44 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
matreshka
by Ruby Member on May. 18, 2012 at 3:12 PM
1 mom liked this

I have never heard of taking vitamin e. I have only heard of either cogentin or stopping the med.

I would go to a vitamin store and find a high quality one though which would be more expensive then going to walmart. It shouldnt be that expensive though.

Personally I would ask him if being on the seroquel and abilify is necessary especially since you are showing signs of TD.

Alex825
by on May. 18, 2012 at 5:13 PM

What I read about Tardive Dysninesia is that the main cause is from long term over usage of  antipsychotic drugs, unless it is the the Cerebral Palsy type. So how did  you get Tardive?   Vitamin E is over the counter. Not too expensive.  

Alex825
by on May. 18, 2012 at 5:15 PM

Thank you for saying what I had read. Scary side effects. 

Quoting matreshka:

I have never heard of taking vitamin e. I have only heard of either cogentin or stopping the med.

I would go to a vitamin store and find a high quality one though which would be more expensive then going to walmart. It shouldnt be that expensive though.

Personally I would ask him if being on the seroquel and abilify is necessary especially since you are showing signs of TD.


JansRainbow
by on May. 18, 2012 at 5:43 PM

I do need an anti psychotic. I get paranoid feelings  alot, at times hear voices. The doctor is lowering the Abilify.  I think he may be taking me off it slowly. I know Seroquel is also an anti psychotic. They don't have a regular doctor there. They have fill in doctors. They are there for a short time. I go through the county. You are seeing different ones. He will be there when I go back in two weeks. I do see the same therapist everytime.

matreshka
by Ruby Member on May. 18, 2012 at 8:21 PM
I have the same symptoms and seroqul xr at 600 mg helps with the paranoia voices/sounds. I did not find ability to help at all.
Posted on CafeMom Mobile
lucy164
by Platinum Member on May. 19, 2012 at 10:54 AM

i also have tartive diskenesia.  i take a lot of vitamin e.  try going to a neurologist.  mine prescribed artane which i could not tolerate.  i'm going to her soon because the are more meds for it.

JansRainbow
by on May. 19, 2012 at 11:49 AM

Thanks everyone for your posts and suggestions.

matreshka
by Ruby Member on May. 19, 2012 at 2:04 PM

May I ask which med gave you TD and is it permanent for you?

Quoting lucy164:

i also have tartive diskenesia.  i take a lot of vitamin e.  try going to a neurologist.  mine prescribed artane which i could not tolerate.  i'm going to her soon because the are more meds for it.


JansRainbow
by on May. 20, 2012 at 10:14 AM

I don't know. I have been taking Abilify and Seroquel for several years. I also have been on other anti-psychotic drugs for around 20 years. I don't know if it is permanent. The Vitamin E suppose to help. We shall see. I will let you know how it helps.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)